MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-15
Medical Device Problem Codes Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported deformation due to compressive stress was confirmed.The observed material separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported deformation due to compressive stress could not be determined.Factors that could contribute to deformation due to compressive stress include, but are not limited to, inadvertent mishandling during unpackaging of the device, sheath/stylet removal, preparation, or during use of the device, interaction with accessory devices, patient anatomical morphology, or patient disease state.Potential causes for a material separation include, but are not limited to, inadvertent mishandling during unpackaging, during preparation or use of the device, interaction with the anatomy and/or accessory devices.In this case, it is possible that inadvertent mishandling during unpackaging of the device may have caused the observed packaging problem (kinked coil), contributing to the reported deformation due to compressive stress (kinked hypotube); however, this cannot be confirmed.Additional follow up with the account noted the observed material separation did not occur during the procedure and was likely due to handling/packaging for device return to abbott vascular.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that upon opening the package of a 2.50x15mm xience skypoint drug-eluting stent, the hoop dispenser and proximal shaft were noted to be kinked.An unspecified device was used to complete the procedure.There was no device use or patient involvement, and no clinically significant delay in the procedure.Subsequently, returned device analysis observed the hypotube was kinked and separated distal to the strain relief tubing.The hypotube fracture faces were oval shaped and the material at the noted separations were jagged.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23661073
Report Number2024168-2025-11774
Device Sequence Number9123384
Product Code NIQ
UDI-Device Identifier08717648233074
UDI-Public(01)08717648233074(17)280629(10)5070441
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804250-15
Device Catalogue Number1804250-15
Device Lot Number5070441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown